AF Association
14,304 members17,291 posts

Is anyone taking eplerenone?

Is anyone taking eplerenone? I am 10 weeks post ablation. Currently taking 5mgs eliquus twice daily, 25 mgs epleronone (inspra), 26/24 entresto twice daily. Was on 1.25 bisprolol and went off it ten days ago thinking it might be causing shortness of breath as I have experienced that in the past. That hasn’t improved. Blood pressure is 120/67, heart rate 70 at rest. Inspra does not show shortness of breath as side effect but I’m curious. Thanks

7 Replies
oldestnewest

I was prescribed eplerenone by my local hospital (not my EP) after a cardioversion in December 2015. I had already had one ablation and was awaiting another. The advice was it would take some strain off my heart. When I saw my EP he thought taking it pretty pointless, referring to it as a diuretic. I eventually had another ablation and after a while everything settled down and I’ve been AF free for about 18 months. I stopped taking the eplerenone at roughly the same time as the AF stopped. In early 2017 I was diagnosed with prostate cancer. Not suggesting for one moment there’s any link but I have to say I’m rather suspicious of this particular drug.

2 likes
Reply

Thank you. I’m baffled with this breathlessness. Looking for a reason.

1 like
Reply

Hi Singer67. Just a thought. Breathlessness is a common side effect of many drugs. Could it be attributed to something you're taking? Ask your doctor asap. And do some research on side effects of current meds. Couldn't hurt.

Reply

Thanks. That’s why I’m frustrated. Gone over the drugs with cardiologist. That’s where the eplerenone got started about two weeks ago. Lowered entresto dose and introduced eplerenone trying to help breath. Seems to have made it worse.

1 like
Reply

If you feel a med/treatment ismaking you feel worse talk with your doc about stopping asap..I've stopped a med when I've noticed a problem esp if I couldn't reach my doc right away. But not usually a good practice. Always keep your doctor informed re what you do/want to do. If you can't get to your doc and you're getting worse, think about going to an emergency room for advice. Hope this helps.

1 like
Reply

Sound advice. Thanks

Reply

Hi Kipperjohn I'm glad you're doing welland off meds. It's not a bad thing to be suspicious of drugs til they show they're worth out confidence.

1 like
Reply

You may also like...